MAUDE Adverse Event Report: GALIL MEDICAL LTD ICESEED NEEDLE; CRYOABLATION NEEDLE, PRODUCT CODE

GALIL MEDICAL LTD ICESEED NEEDLE; CRYOABLATION NEEDLE, PRODUCT CODE
Model Number FPRPR3201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Two grade 3 adverse events, incontinence and urethral sloughing, were identified in the literature.These occurred between january 2006 and 2010.There were no device malfunctions reported in the article.Lot numbers were not provided and therefore a lot history record review could not be performed.Incontinence and urethral sloughing are known risks associated with the cryoablation procedure of the prostate and are included in product labeling.The devices were not returned and there were no device malfunctions reported.
 
Event or Problem Description
This complaint is derived from a literature article publicized in 2016 in urology titled "salvage cryotherapy with third-generation technology for locally recurrent prostate cancer after radiation therapy".From january 2006 to july 2010, 32 patients underwent salvage cryoablation for localized recurrent prostate cancer after radiation therapy (4 patients had external beam therapy, and 28 patients had brachytherapy).Patients eligible for cryotherapy had completed radiation therapy at least 18 months before evaluation.All patients had local and biopsy-proven recurrence and had negative metastatic screening with abdominal and pelvic magnetic resonance imaging (mri) and whole-body bone scan.All patients had received 3 months of combined androgen deprivation therapy before cryotherapy and did not continue with adjuvant androgen deprivation after cryotherapy.All cryoablation procedures were performed in-hospital using the cryo-hit system and iceseed cryoneedles.In most cases, 5-7 cryoneedles were inserted.More attention was paid not to place cryoneedles too close to the posterior prostate capsule, the closest relationship with the rectal wall.Freezing was stopped when the iceball reached the anterior rectal wall.Before cryoablation, cystoscopy was performed and a urethral warming device was inserted to protect the mucosa.Two cycles of rapid freeze-thaw was carried out in all patients.Complications were classified as grades 1-5 according to the modified clavien system.Severe events (grade 3) included one patient with severe incontinence requiring transurethral collagen injection postoperatively and one patient with urethral sloughing requiring transurethral resection of sloughing performed 1 month after the procedure.There were no device malfunctions reported in the article.

Brand Name
ICESEED NEEDLE
Common Device Name
CRYOABLATION NEEDLE, PRODUCT CODE
Manufacturer (Section D)
GALIL MEDICAL LTD
1 tavor building, p.o. box 224
industrial park
yokneam, israel 20692 03
IS  2069203
MDR Report Key7653511
Report Number9616793-2018-00040
Device Sequence Number13862569
Product Code GEH
UDI-Device Identifier07290104830181
UDI-Public07290104830181
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K003065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,l
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberFPRPR3201
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2018
Initial Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;